January  2018, 17(1): 163-175. doi: 10.3934/cpaa.2018010

Stability of standing waves for a nonlinear SchrÖdinger equation under an external magnetic field

Instituto Nacional de Matemática Pura e Aplicada -IMPA Estrada Dona Castorina 110, CEP 22460-320, Rio de Janeiro, RJ, Brazil

Received  February 2017 Revised  June 2017 Published  September 2017

In this paper we study the existence and orbital stability of ground states for logarithmic Schrödinger equation under a constant magnetic field. For this purpose we establish the well-posedness of the Cauchy Problem in a magnetic Sobolev space and an appropriate Orlicz space. Then we show the existence of ground state solutions via a constrained minimization on the Nehari manifold. We also show that the ground state is orbitally stable.

Citation: Alex H. Ardila. Stability of standing waves for a nonlinear SchrÖdinger equation under an external magnetic field. Communications on Pure and Applied Analysis, 2018, 17 (1) : 163-175. doi: 10.3934/cpaa.2018010
References:
[1]

A. H. Ardila, Orbital stability of gausson solutions to logarithmic Schrödinger equations, Electron. J. Diff. Eqns., 2016 (2016), 1-9. 

[2]

A. H. Ardila, Existence and stability of standing waves for nonlinear fractional Schrödinger equation with logarithmic nonlinearity, Nonlinear Analysis T.M.A., 155 (2017), 52-64.  doi: 10.1016/j.na.2017.01.006.

[3]

G. Arioli and A. Szulkin, A semilinear Schrödinger equations in the presence of a magnetic field, Arch. Ration. Mech. Anal. , 277-295. doi: 10.1007/s00205-003-0274-5.

[4]

I. Bialynicki-Birula and J. Mycielski, Gaussons: Solitons of the logarithmic Schrödinger equation, Physica Scripta, 20 (1978), 539-544.  doi: 10.1088/0031-8949/20/3-4/033.

[5]

Z. Binlin, M. Squassina and Z. Xia, Fractional NLS equations with magnetic field, critical frequency and critical growth, Manuscripta Math., to appear 26 pp.

[6]

P. H. BlanchardJ. Stubbe and L. Vázquez, On the stability of solitary waves for classical scalar fields, Ann. Inst. Henri-Poncaré, Phys. Théor., 47 (1987), 309-336. 

[7]

P. Blanchard and J. Stubbe, Stability of ground states for nonlinear classical field theories vol. 347 of Lecture Notes in Physics, Springer Heidelberg, 1989, 19-35, doi: 10.1007/BFb0025759.

[8]

H. Brézis and E. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc., 88 (1983), 486-490.  doi: 10.2307/2044999.

[9]

T. Cazenave, Stable solutions of the logarithmic Schrödinger equation, Nonlinear. Anal., T.M.A., 7 (1983), 1127-1140.  doi: 10.1016/0362-546X(83)90022-6.

[10]

T. Cazenave, Semilinear Schrödinger Equations Courant Lecture Notes in Mathematics, 10, American Mathematical Society, Courant Institute of Mathematical Sciences, 2003. doi: 10.1090/cln/010.

[11]

T. Cazenave and M. Esteban, On the stability of stationary states for nonlinear Schrödinger equations with an external magnetic field, Mat. Apl. Comp., 7 (1988), 155-168. 

[12]

T. Cazenave and A. Haraux, Equations d'évolution avec non-linéarité logarithmique, Ann. Fac. Sci. Toulouse Math., 2 (1980), 21-51. 

[13]

T. Cazenave and P. Lions, Orbital stability of standing waves for some nonlinear Schrödinger equations, Comm. Math. Phys., 85 (1982), 549-561. 

[14]

P. d'Avenia, E. Montefusco and M. Squassina, On the logarithmic Schrödinger equation Commun. Contemp. Math. 16 (2014), 1350032, 15pp. doi: 10.1142/S0219199713500326.

[15]

P. d'Avenia and M. Squassina, Ground states for fractional magnetic operators, ESAIM Control Optim. Calc. Var. to appear, 22 pp.

[16]

P. d'AveniaM. Squassina and M. Zenari, Fractional logarithmic Schrödinger equations, Math. Meth. Appl. Sci., 38 (2015), 5207-5216.  doi: 10.1002/mma.3449.

[17]

M. J. Esteban and P.-L. Lions, Stationary solutions of nonlinear Schrödinger equations with an external magnetic field, Partial differential equations and the calculus of variations, (1989), 401-449. 

[18]

H. Hajaiej, Schrödinger systems arising in nonlinear optics and quantum mechanics, part Ⅰ, Math. Models Methods Appl, 22 (2012), 1250010.  doi: 10.1142/S0218202512500108.

[19]

A. Haraux, Nonlinear Evolution Equations: Global Behavior of Solutions vol. 841 of Lecture Notes in Math., Springer-Verlag, Heidelberg, 1981.

[20]

C. Ji and A. Szulkin, A logarithmic Schrödinger equation with asymptotic conditions on the potential, J. Math. Anal. Appl., 437 (2016), 241-254.  doi: 10.1016/j.jmaa.2015.11.071.

[21]

S. Le Coz, Standing waves in nonlinear Schrödinger equations, In: Analytical and Numerical Aspects of Partial Differential Equations, Walter de Gruyter, Berlin, 151-192.

[22]

E. Lieb and M. Loss, Analysis vol. 14 of Graduate Studies in Mathematics, 2nd edition, American Mathematical Society, Providence, RI, 2001. doi: 10.1090/gsm/014.

[23]

H. Matsumoto and N. Ueki, Spectral analysis of Schrödinger operators with magnetic fields, J. Funct. Anal., 140 (1996), 218-225.  doi: 10.1006/jfan.1996.0106.

[24]

X. MingqiP. PucciM. Squassina and B. L. Zhang, Nonlocal Schrödinger-Kirchhoff equations with external magnetic field, Discrete Contin. Dyn. Syst. A, 37 (2017), 503-521.  doi: 10.3934/dcds.2017067.

[25]

J. G. Ribeiro, Finite time blow-up for some nonlinear Schrödinger equations with an external magnetic field, Nonlinear Analysis T.M.A., 16 (1991), 941-948.  doi: 10.1016/0362-546X(91)90098-L.

[26]

J. G. Ribeiro, Instability of symmetric stationary states for some nonlinear Schrödinger equations with an external magnetic field, Ann. I.H.P. Sec. A, 4 (1991), 403-433. 

[27]

M. Squassina and A. Szulkin, Multiple solutions to logarithmic Schrödinger equations with periodic potential, Calc. Var. Partial Differential Equations, 54 (2015), 585-597.  doi: 10.1007/s00526-014-0796-8.

show all references

References:
[1]

A. H. Ardila, Orbital stability of gausson solutions to logarithmic Schrödinger equations, Electron. J. Diff. Eqns., 2016 (2016), 1-9. 

[2]

A. H. Ardila, Existence and stability of standing waves for nonlinear fractional Schrödinger equation with logarithmic nonlinearity, Nonlinear Analysis T.M.A., 155 (2017), 52-64.  doi: 10.1016/j.na.2017.01.006.

[3]

G. Arioli and A. Szulkin, A semilinear Schrödinger equations in the presence of a magnetic field, Arch. Ration. Mech. Anal. , 277-295. doi: 10.1007/s00205-003-0274-5.

[4]

I. Bialynicki-Birula and J. Mycielski, Gaussons: Solitons of the logarithmic Schrödinger equation, Physica Scripta, 20 (1978), 539-544.  doi: 10.1088/0031-8949/20/3-4/033.

[5]

Z. Binlin, M. Squassina and Z. Xia, Fractional NLS equations with magnetic field, critical frequency and critical growth, Manuscripta Math., to appear 26 pp.

[6]

P. H. BlanchardJ. Stubbe and L. Vázquez, On the stability of solitary waves for classical scalar fields, Ann. Inst. Henri-Poncaré, Phys. Théor., 47 (1987), 309-336. 

[7]

P. Blanchard and J. Stubbe, Stability of ground states for nonlinear classical field theories vol. 347 of Lecture Notes in Physics, Springer Heidelberg, 1989, 19-35, doi: 10.1007/BFb0025759.

[8]

H. Brézis and E. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc., 88 (1983), 486-490.  doi: 10.2307/2044999.

[9]

T. Cazenave, Stable solutions of the logarithmic Schrödinger equation, Nonlinear. Anal., T.M.A., 7 (1983), 1127-1140.  doi: 10.1016/0362-546X(83)90022-6.

[10]

T. Cazenave, Semilinear Schrödinger Equations Courant Lecture Notes in Mathematics, 10, American Mathematical Society, Courant Institute of Mathematical Sciences, 2003. doi: 10.1090/cln/010.

[11]

T. Cazenave and M. Esteban, On the stability of stationary states for nonlinear Schrödinger equations with an external magnetic field, Mat. Apl. Comp., 7 (1988), 155-168. 

[12]

T. Cazenave and A. Haraux, Equations d'évolution avec non-linéarité logarithmique, Ann. Fac. Sci. Toulouse Math., 2 (1980), 21-51. 

[13]

T. Cazenave and P. Lions, Orbital stability of standing waves for some nonlinear Schrödinger equations, Comm. Math. Phys., 85 (1982), 549-561. 

[14]

P. d'Avenia, E. Montefusco and M. Squassina, On the logarithmic Schrödinger equation Commun. Contemp. Math. 16 (2014), 1350032, 15pp. doi: 10.1142/S0219199713500326.

[15]

P. d'Avenia and M. Squassina, Ground states for fractional magnetic operators, ESAIM Control Optim. Calc. Var. to appear, 22 pp.

[16]

P. d'AveniaM. Squassina and M. Zenari, Fractional logarithmic Schrödinger equations, Math. Meth. Appl. Sci., 38 (2015), 5207-5216.  doi: 10.1002/mma.3449.

[17]

M. J. Esteban and P.-L. Lions, Stationary solutions of nonlinear Schrödinger equations with an external magnetic field, Partial differential equations and the calculus of variations, (1989), 401-449. 

[18]

H. Hajaiej, Schrödinger systems arising in nonlinear optics and quantum mechanics, part Ⅰ, Math. Models Methods Appl, 22 (2012), 1250010.  doi: 10.1142/S0218202512500108.

[19]

A. Haraux, Nonlinear Evolution Equations: Global Behavior of Solutions vol. 841 of Lecture Notes in Math., Springer-Verlag, Heidelberg, 1981.

[20]

C. Ji and A. Szulkin, A logarithmic Schrödinger equation with asymptotic conditions on the potential, J. Math. Anal. Appl., 437 (2016), 241-254.  doi: 10.1016/j.jmaa.2015.11.071.

[21]

S. Le Coz, Standing waves in nonlinear Schrödinger equations, In: Analytical and Numerical Aspects of Partial Differential Equations, Walter de Gruyter, Berlin, 151-192.

[22]

E. Lieb and M. Loss, Analysis vol. 14 of Graduate Studies in Mathematics, 2nd edition, American Mathematical Society, Providence, RI, 2001. doi: 10.1090/gsm/014.

[23]

H. Matsumoto and N. Ueki, Spectral analysis of Schrödinger operators with magnetic fields, J. Funct. Anal., 140 (1996), 218-225.  doi: 10.1006/jfan.1996.0106.

[24]

X. MingqiP. PucciM. Squassina and B. L. Zhang, Nonlocal Schrödinger-Kirchhoff equations with external magnetic field, Discrete Contin. Dyn. Syst. A, 37 (2017), 503-521.  doi: 10.3934/dcds.2017067.

[25]

J. G. Ribeiro, Finite time blow-up for some nonlinear Schrödinger equations with an external magnetic field, Nonlinear Analysis T.M.A., 16 (1991), 941-948.  doi: 10.1016/0362-546X(91)90098-L.

[26]

J. G. Ribeiro, Instability of symmetric stationary states for some nonlinear Schrödinger equations with an external magnetic field, Ann. I.H.P. Sec. A, 4 (1991), 403-433. 

[27]

M. Squassina and A. Szulkin, Multiple solutions to logarithmic Schrödinger equations with periodic potential, Calc. Var. Partial Differential Equations, 54 (2015), 585-597.  doi: 10.1007/s00526-014-0796-8.

[1]

Sevdzhan Hakkaev. Orbital stability of solitary waves of the Schrödinger-Boussinesq equation. Communications on Pure and Applied Analysis, 2007, 6 (4) : 1043-1050. doi: 10.3934/cpaa.2007.6.1043

[2]

Alex H. Ardila. Stability of ground states for logarithmic Schrödinger equation with a $δ^{\prime}$-interaction. Evolution Equations and Control Theory, 2017, 6 (2) : 155-175. doi: 10.3934/eect.2017009

[3]

Yonggeun Cho, Hichem Hajaiej, Gyeongha Hwang, Tohru Ozawa. On the orbital stability of fractional Schrödinger equations. Communications on Pure and Applied Analysis, 2014, 13 (3) : 1267-1282. doi: 10.3934/cpaa.2014.13.1267

[4]

Daniele Garrisi, Vladimir Georgiev. Orbital stability and uniqueness of the ground state for the non-linear Schrödinger equation in dimension one. Discrete and Continuous Dynamical Systems, 2017, 37 (8) : 4309-4328. doi: 10.3934/dcds.2017184

[5]

Jun-ichi Segata. Initial value problem for the fourth order nonlinear Schrödinger type equation on torus and orbital stability of standing waves. Communications on Pure and Applied Analysis, 2015, 14 (3) : 843-859. doi: 10.3934/cpaa.2015.14.843

[6]

Younghun Hong, Sangdon Jin. Orbital stability for the mass-critical and supercritical pseudo-relativistic nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems, 2022, 42 (7) : 3103-3118. doi: 10.3934/dcds.2022010

[7]

Claudianor O. Alves, Rodrigo C. M. Nemer, Sergio H. Monari Soares. The use of the Morse theory to estimate the number of nontrivial solutions of a nonlinear Schrödinger equation with a magnetic field. Communications on Pure and Applied Analysis, 2021, 20 (1) : 449-465. doi: 10.3934/cpaa.2020276

[8]

Lixi Wen, Wen Zhang. Groundstates and infinitely many solutions for the Schrödinger-Poisson equation with magnetic field. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022109

[9]

Claudianor O. Alves, Chao Ji. Multiple positive solutions for a Schrödinger logarithmic equation. Discrete and Continuous Dynamical Systems, 2020, 40 (5) : 2671-2685. doi: 10.3934/dcds.2020145

[10]

Fábio Natali, Ademir Pastor. Orbital stability of periodic waves for the Klein-Gordon-Schrödinger system. Discrete and Continuous Dynamical Systems, 2011, 31 (1) : 221-238. doi: 10.3934/dcds.2011.31.221

[11]

Mourad Bellassoued, Oumaima Ben Fraj. Stability estimates for time-dependent coefficients appearing in the magnetic Schrödinger equation from arbitrary boundary measurements. Inverse Problems and Imaging, 2020, 14 (5) : 841-865. doi: 10.3934/ipi.2020039

[12]

Mingqi Xiang, Patrizia Pucci, Marco Squassina, Binlin Zhang. Nonlocal Schrödinger-Kirchhoff equations with external magnetic field. Discrete and Continuous Dynamical Systems, 2017, 37 (3) : 1631-1649. doi: 10.3934/dcds.2017067

[13]

Guillaume Ferriere. The focusing logarithmic Schrödinger equation: Analysis of breathers and nonlinear superposition. Discrete and Continuous Dynamical Systems, 2020, 40 (11) : 6247-6274. doi: 10.3934/dcds.2020277

[14]

Panagiotis Paraschis, Georgios E. Zouraris. On the convergence of the Crank-Nicolson method for the logarithmic Schrödinger equation. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022074

[15]

Joel Andersson, Leo Tzou. Stability for a magnetic Schrödinger operator on a Riemann surface with boundary. Inverse Problems and Imaging, 2018, 12 (1) : 1-28. doi: 10.3934/ipi.2018001

[16]

Leyter Potenciano-Machado, Alberto Ruiz. Stability estimates for a magnetic Schrödinger operator with partial data. Inverse Problems and Imaging, 2018, 12 (6) : 1309-1342. doi: 10.3934/ipi.2018055

[17]

Daiwen Huang, Jingjun Zhang. Global smooth solutions for the nonlinear Schrödinger equation with magnetic effect. Discrete and Continuous Dynamical Systems - S, 2016, 9 (6) : 1753-1773. doi: 10.3934/dcdss.2016073

[18]

Alexander Komech, Elena Kopylova, David Stuart. On asymptotic stability of solitons in a nonlinear Schrödinger equation. Communications on Pure and Applied Analysis, 2012, 11 (3) : 1063-1079. doi: 10.3934/cpaa.2012.11.1063

[19]

José Manuel Palacios. Orbital and asymptotic stability of a train of peakons for the Novikov equation. Discrete and Continuous Dynamical Systems, 2021, 41 (5) : 2475-2518. doi: 10.3934/dcds.2020372

[20]

Silvia Cingolani, Mónica Clapp. Symmetric semiclassical states to a magnetic nonlinear Schrödinger equation via equivariant Morse theory. Communications on Pure and Applied Analysis, 2010, 9 (5) : 1263-1281. doi: 10.3934/cpaa.2010.9.1263

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (308)
  • HTML views (131)
  • Cited by (2)

Other articles
by authors

[Back to Top]